MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number 26665
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a foreign material was found near the stent.A 8x29, 5f, 135cm carotid wallstent was selected for use to treat the lesion.After the device was flushed and removed the stylus, a piece of stylus or some sort of foreign material was found near the stent and another flushing was performed.The procedure was completed with another carotid wallstent.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: carotid wallstent mr 8x29, 5f, 135cm was received for analysis.During the product analysis a bsc0.014" filterwire was advanced through this device without issue.No obstruction or foreign material (fm) was identified within the guidewire lumen.A visual and tactile examination identified a shaft kink 130mm proximal of the guidewire port.This type of damage is consistent with excessive force being applied to the device.The device was returned with the stent mounted fully constrained in the correct location on the device.The investigator successfully deployed the stent without issue.No damage or issues were noted with the deployed stent.The black stent holder of the device was clearly visible both before and after deployment of the stent.No fm was identified on or within the device before or post stent deployment.

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13530154
Report Number2134265-2022-00788
Device Sequence Number11780500
Product Code NIM
UDI-Device Identifier08714729781202
UDI-Public08714729781202
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model Number26665
Device Catalogue Number26665
Device Lot Number0028164055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale